What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 26, 12:31 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 26, 12:31 PM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1231 PM EST Wed Feb 26 2020
.Aviation...
MVFR/areas of IFR CIGs developing late this afternoon
and evening as the main band of showers and a few thunderstorms
associated with a cold front moves across the region. S winds also
shift from the W then the NW this afternoon into the overnight
hours while maintaining a breeziness. Confidence in timing and
location for TSRA is low, so handled with VCSH and SHRA for now.
Conditions should improve after frontal passage Thursday morning
with VFR and breezy conditions.
&&
.Prev Discussion... /issued 929 AM EST Wed Feb 26 2020/
Update...
A cold front currently draped across the eastern GOMEX will
continue to advance SE and towards South Florida over the course
of the day today. Expected TOA of the front is late this
afternoon into the early evening hours before pushing offshore by
Thursday morning. PoPs are expected to become more numerous as the
cold front closes in and spreading from west to east. Most of the
precipitation looks to be showers, however a few embedded
thunderstorms may be possible, so included mention across all of
the CWA and the local waters.
Looking at SSCRAM, forecast soundings, forecast derived PW's, and
the modified RAOB sounding, the potential for an isolated damaging
wind gust is certainly there with this activity. The most notable
areas denoted by the aforementioned data sources are the Lake
Region and eastern Palm Beach County (along with all the local
waters). The possibility for higher pockets of PW are also hinted
at across urban Palm Beach County.
For the marine zones, will have to keep an eye on the winds and
wind gusts for today, especially for the Atlantic waters.
Currently, Small Craft Should Exercise Caution today, however if
winds pick up earlier than anticipated, may have to issue a SCA.
Currently, confidence too low for the SCA but again, will
continue to monitor.
One other thing to watch is the possibility for minor localized
flooding across urban areas. Both the NAM and the HRRR anticipate
the 0-3km bulk shear to remain parallel to the showers/storms that
develop, allowing for the increased potential for heavier rainfall
at times.
Temperatures will trend above normal yet again today before
cooling down after FROPA. The HWO has been updated to reflect the
changes accordingly.
Prev Discussion... /issued 406 AM EST Wed Feb 26 2020/
Discussion...
Short Term (Today-Thursday night)...
The radar has shown a few scattered showers across portions of
the area this morning. Southerly winds are currently advecting a
very rich moisture plume into the region from the south. This
coupled with an approaching cold front will continue to generate
more showers and perhaps a t'storm or two. Showers are forecast to
expand in coverage and intensity through the day and especially
tonight as 1) the front moves into the area and 2) better ascent
takes shape. The best potential for heavy rainfall will reside
across the northern sections, closer to the better dynamics,
however, in the prominent southwesterly flow, any backbuilding
cells may produce a very limited nuisance flooding potential,
especially for areas the receive multiple backbuilding showers in
the urban areas. Thunder potential will be there, however, lapse
rates are fairly poor and without much upper level cooling to take
place, expect thunder to remain the exception rather than the
rule. Although some stronger showers may produce gusty winds, the
overall severe weather potential appears to be low for the
majority of the region.
Eventually the front will slide through bringing a much cooler
airmass into the region from the north. Temperatures will drop off
tonight behind the front with several inland locations dropping
to the 50s. Even during the day we'll notice a decent drop from
the middle and upper 80s today to the lower 70s on Thursday.
Long Term (Friday-Wednesday)...
Models depict broad high pressure sprawling across much of the Gulf
region and the Florida peninsula on Friday, with cold and drier air
advection still ongoing in the wake of a FROPA. POPS basically drop
to zero on both long range models for Friday, and remain in single
digits through the weekend. On the other hand, model solutions
depict a possible short wave feature quickly sweeping across the SE
CONUS, with an associated frontal feature crossing the peninsula on
Saturday. But this feature is so weak that none of the models even
bring a change in the moisture vertical profile with it, nor the sfc-
850 mb winds show a tangible shift, basically remaining NNW/NNE
through Sunday afternoon. Thus, expect no rain through the weekend
and into early next week, with a persisting northerly component in
the low level flow and generally dry conditions.
The weekend synoptic scenario described above will keep cold air
advection from the north in place and bringing morning lows to
around 40 across the Lake region, low-mid 40s west coast and
interior, and upper 40s to around 50 for the Atlantic coast. Highs
will hover the upper 60s to low 70s.
By Monday, the high over the Gulf migrates eastward as an upper
level ridge develops over the peninsula. This will veer winds to a
more E/SE flow, which in turn will usher warmer air from the
Atlantic into SoFlo. Therefore, expect temperatures to rebound back
to near or at normals on Monday-Tuesday, then warm up to above
normals by Wednesday.
Marine...
Winds and seas will be on the increase across the Atlantic waters
today. Cautionary wording will be needed as winds and seas will
begin to approach SCA thresholds. Can't rule out the need for an
advisory later this evening and overnight tonight for the
offshore Atlantic waters as winds increase to near 20kts. Behind
the front, winds and seas will increase, especially across the
Gulf waters, surpassing SCA thresholds. Winds will gradually
subside early this weekend, however, with a second shot of cold
air moving southward, winds/sea may pick up to cautionary or SCA
thresholds once again on Sunday.
Beach Forecast...
Rip current threat will remain high for Palm Beach County and
moderate for Miami-Dade/Broward County beaches through today and
overnight as winds and swells remain somewhat favorable. Behind
the front, the potential will remain and even increase for the
Gulf waters as seas increase later today and especially tonight.
Fire Weather...
Behind the front a very dry airmass will build southward into the
region on Thursday. With 20ft winds remaining somewhat elevated
and RH values dropping in most spots below 50 percent (perhaps
even lower than 40 percent interior), there will be a conditional
threat for fire concerns. Though there are many limiting factors
including low level winds decreasing relatively quickly as well as
wet ground from recent rainfall with the frontal boundary moving
through the region.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 58 68 48 67 / 70 10 0 0
Fort Lauderdale 61 70 51 69 / 70 20 0 0
Miami 61 70 49 69 / 70 20 0 0
Naples 57 68 46 66 / 70 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.
AM...None.
GM...None.
&&
Update/Aviation...03/Fell
Marine/Beach/Fire/Short...28/Frye
Long Term...17/AR
Hazardous weather outlook, Feb 26, 12:46 PM EST, 2 hours 14 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1246 PM EST Wed Feb 26 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270600-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1246 PM EST Wed Feb 26 2020
...Hazardous Beach/Marine Conditions...
...Gusty Winds Possible with Cold Front...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Rip currents: A High Rip Current Risk is in effect for the Palm
Beaches. A moderate risk for rip currents is in effect for the
remainder of the South Florida Atlantic and Gulf beaches.
Thunderstorms: Isolated thunderstorms will be possible today into
this evening. In addition to occasional lightning, a few of these
storms could become strong.
Waterspouts: Showers and thunderstorms could produce isolated
waterspouts over the South Florida local waters today into this
evening.
Wind: Showers and thunderstorms may produce isolated wind gusts to
around 45 mph today into this evening. While unlikely, an isolated
damaging wind gust cannot be ruled out, especially from the east
coast metro areas toward the Lake Okeechobee region. Small Craft
Advisories in effect for all South Florida waters except Biscayne
Bay and Lake Okeechobee where Small Craft Should Exercise Caution.
Flooding: A small chance for very localized flooding could accompany
showers and storms that repeatedly move over the same locations
across urban areas of South Florida.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Following the passage of the cold front, locally hazardous marine
conditions could continue for the remainder of this week into this
weekend. Elevated winds and seas will persist over the Atlantic and
Gulf waters, with the potential for wave heights in the Gulf to build
to around 7 feet on Thursday in association with increasing swells.
Also, an elevated rip-current risk is expected to continue for the
beaches of South Florida through the remainder of this week,
especially for the Gulf beaches.
In addition, in the wake of the cold front, a much cooler air mass
will settle over South Florida later this week into this weekend. For
Thursday night into Friday morning, Friday night into Saturday
morning, and Saturday night into Sunday morning, wind-chill readings
are expected to fall into the upper 30s to the 40s across interior
and western sections of South Florida.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, flooding, and
waterspouts to the National Weather Service Forecast Office in
Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
FELL
In the hours before
Special weather statement, Feb 26, 2:47 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EST Wed Feb 26 2020
FLZ067-068-071-072-168-172-262045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
247 PM EST Wed Feb 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 345 PM EST...
* At 247 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Mission Bay, or near Deerfield
Beach, moving northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate,
Lake Worth, Palm Beach, Highland Beach, Ocean Ridge, Lauderhill,
Coconut Creek, North Lauderdale, Greenacres, Parkland and Palm
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2617 8027 2633 8043 2672 8000 2647 7986
TIME...MOT...LOC 1947Z 222DEG 18KT 2634 8021
SPM
Special weather statement, Feb 26, 2:52 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Miami FL
252 PM EST Wed Feb 26 2020
FLZ071>073-262045-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
252 PM EST Wed Feb 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
CENTRAL BROWARD COUNTIES UNTIL 345 PM EST...
* At 252 PM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Mile Marker 30 On Alligator
Alley, or 15 miles northwest of Pembroke Pines, moving northeast at
40 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Plantation, Sunrise, Weston, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, Sawgrass Mills Mall,
East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27
and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2587 8066 2604 8078 2633 8043 2617 8027
TIME...MOT...LOC 1952Z 217DEG 33KT 2611 8057
SPM